Alert archive / Texas / Freeze Warnings in 2013
Freeze Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 13, 2013, 2:27 PM CST for 10 counties in Texas. It took effect at Nov 13, 2013, 11:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2013, 2:27 PM CST (20:27 UTC)
- In effect from
- Nov 13, 2013, 11:00 PM CST
- Expired
- Nov 14, 2013, 9:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, Fayette County, TX, Guadalupe County, TX, Hays County, TX, Lee County, TX, Medina County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 25 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WWUS74 KEWX 132027 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 227 PM CST WED NOV 13 2013 ...A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT FOR PARTS OF SOUTH CENTRAL TEXAS GENERALLY ALONG AND EAST OF I35 FROM AUSTIN TO SAN ANTONIO AND HONDO... .COLD DRY AIR OVER SOUTH CENTRAL TEXAS WILL REMAIN IN PLACE TONIGHT. THE COMBINATION OF LIGHT WINDS AND MOSTLY CLEAR SKIES WILL RESULT IN NEAR IDEAL RADIATIONAL COOLING OVERNIGHT. TEMPERATURES OVER THE WARNING AREA ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S BETWEEN 11 PM THIS EVENING AND 9 AM THURSDAY. TXZ191>194-204>209-140430- /O.NEW.KEWX.FZ.W.0004.131114T0500Z-131114T1500Z/ HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE- INCLUDING THE CITIES OF...SAN MARCOS...AUSTIN...BASTROP... GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE 227 PM CST WED NOV 13 2013 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST THURSDAY. * TEMPERATURE...UPPER 20S TO LOWER 30S. * IMPACTS...DAMAGE TO TEMPERATURE SENSITIVE PLANTS AND POTENTIAL HARM TO UNPROTECTED PIPES...PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
497 WWUS74 KEWX 140321 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 921 PM CST WED NOV 13 2013 ...A FREEZE WARNING REMAINS IN EFFECT FOR TONIGHT FOR PARTS OF SOUTH CENTRAL TEXAS GENERALLY ALONG AND EAST OF I35 FROM AUSTIN TO SAN ANTONIO AND HONDO AND DOWN TO I10... .COLD DRY AIR OVER SOUTH CENTRAL TEXAS WILL REMAIN IN PLACE TONIGHT. THE COMBINATION OF LIGHT WINDS AND MOSTLY CLEAR SKIES WILL RESULT IN NEAR IDEAL RADIATIONAL COOLING OVERNIGHT. TEMPERATURES IN GIDDINGS...SAN MARCOS...AND NEW BRAUNFELS HAVE ALREADY FALLEN INTO THE 30S AND TEMPERATURES ACROSS THE AREA ARE 5 TO 10 DEGREES COOLER THAN LAST NIGHT. TEMPERATURES OVER THE WARNING AREA ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S BETWEEN 11 PM THIS EVENING AND 9 AM THURSDAY. TXZ191>194-204>209-141130- /O.CON.KEWX.FZ.W.0004.131114T0500Z-131114T1500Z/ HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE- INCLUDING THE CITIES OF...SAN MARCOS...AUSTIN...BASTROP... GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE 921 PM CST WED NOV 13 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * TEMPERATURE...UPPER 20S TO LOWER 30S. * IMPACTS...DAMAGE TO TEMPERATURE SENSITIVE PLANTS AND POTENTIAL HARM TO UNPROTECTED PIPES...PETS...AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
851 WWUS74 KEWX 141040 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 440 AM CST THU NOV 14 2013 ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING FOR PARTS OF SOUTH CENTRAL TEXAS GENERALLY ALONG I35 FROM AUSTIN TO SAN ANTONIO SOUTH TO I10 AND EXTENDING WEST TO HONDO AREA... .COLD DRY AIR REMAINS IN PLACE WITH MANY LOCATIONS IN THE UPPER 20S TO NEAR FREEZING. WITH A COUPLE OF HOURS UNTIL SUNRISE...SOME MORE LOCATIONS WILL DROP TO NEAR OR BELOW FREEZING IN THE WARNED AREA. TEMPERATURES WILL RISE ABOVE FREEZING BY 9 AM. TXZ191>194-204>209-141500- /O.CON.KEWX.FZ.W.0004.000000T0000Z-131114T1500Z/ HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE- INCLUDING THE CITIES OF...SAN MARCOS...AUSTIN...BASTROP... GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE 440 AM CST THU NOV 14 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURES...25 TO 32. * IMPACTS...DAMAGE TO TEMPERATURE SENSITIVE PLANTS AND POTENTIAL HARM TO UNPROTECTED PIPES...PETS...AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 13, 11:31 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Nov 13, 11:31 AM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1131 AM CST WED NOV 13 2013 .DISCUSSION... SEE AVIATION FOR THE 18Z TAF DISCUSSION. && .AVIATION... VFR CONDITIONS WILL PREVAIL THRU THIS TAF CYCLE. A CIRRUS STREAK LOCATED OVER DEEP SOUTH TEXAS WILL MIGRATE NORTHWARD TONIGHT AND THURSDAY. THIS WILL RESULT IN AN INCREASE IN CIRRIFORM CLOUDS. SFC WINDS THIS AFTERNOON AT THE I-35 TERMINALS WILL BE NORTHEAST AT AROUND 10 KTS...EAST TO SOUTHEAST AT LESS THAN 10 KTS AT KDRT. WINDS WILL BECOME L/V AFTER SUNSET AS DECOUPLING OCCURS. WINDS ON THURSDAY WILL VEER TO THE SOUTH AND SOUTHEAST AT 5 TO 10 KTS AS THE SFC HIGH CURRENTLY LOCATED OVER THE ARKLATEX SHIFTS EASTWARD. && .PREV DISCUSSION... /ISSUED 900 AM CST WED NOV 13 2013/ UPDATE... REMOVED THE FREEZE ADVISORY FROM ZONES AS THE ADVISORY EXPIRED AT 9 AM. PREV DISCUSSION... /ISSUED 527 AM CST WED NOV 13 2013/ AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD AS HIGH PRESSURE BUILDS INTO THE REGION. LINGERING CLOUD DECK AOA 4KFT ACROSS THE RIO GRANDE PLAINS THIS MORNING WILL LIFT/DISSIPATE THIS AFTERNOON. SFC WINDS WILL REMAIN N-NERLY AOB 10 KTS ACROSS EASTERN PORTIONS OF THE REGION THROUGHOUT THE DAY...BUT WILL VEER TO THE SE (REMAINING AOB 10 KTS) OUT WEST. PREV DISCUSSION... /ISSUED 403 AM CST WED NOV 13 2013/ SHORT TERM (TODAY THROUGH THURSDAY)... CANADIAN HIGH PRESSURE RIDGE IS BUILDING INTO SOUTH CENTRAL TEXAS EARLY THIS MORNING. MANY AREAS IN THE HILL COUNTRY HAVE ALREADY FALLEN TO FREEZING OR BELOW. WITH A FEW HOURS LEFT UNTIL SUNRISE.. OTHER AREAS IN THE HILL COUNTRY TO ALONG AND JUST EAST OF THE I-35 CORRIDOR WILL DO THE SAME. HAVE KEPT FREEZE WARNING UNTIL 9 AM FOR THOSE AREAS. THE SURFACE RIDGE SETTLES OVER SOUTH CENTRAL TEXAS TODAY WITH WINDS SLOWLY DECREASING BY EVENING. COLD ADVECTION WILL MAKE HIGHS ONLY IN THE 50S TODAY. SOME WEAK ISENTROPIC LIFT IS MAINTAINING CLOUDS ALONG THE RIO GRANDE PLAINS. HOWEVER...THIS ENDS WITH CLOUDS ERODING THERE BY MIDDAY. NEARLY IDEAL RADIATIONAL COOLING IS EXPECTED TONIGHT. MANY AREAS WILL AGAIN DROP TO NEAR OR SLIGHTLY BELOW FREEZING WHILE SOME NEW SPOTS ALSO DO THE SAME. WILL LIKELY ISSUE ANOTHER FREEZE WARNING FOR TONIGHT INTO THURSDAY MORNING...ESPECIALLY FOR THE NEW AREAS OF FREEZING TEMPERATURES. HOWEVER...WILL LET LATER FORECAST DEFINE THE AREA AND TIME PERIOD. MOST NEW AREAS WILL BE EAST OF I-35. FURTHER WEST...THE AIRMASS BEGINS TO MODIFY AS A SOUTHERLY BOUNDARY LAYER FLOW RETURNS. THIS MODIFICATION CONTINUES THURSDAY WITH WARMER HIGHS EXPECTED. AN UPPER LEVEL SHORT-WAVE WILL BRING AN INCREASE IN CLOUDS AS WELL. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... AN UPPER LEVEL TROUGH DEVELOPS OVER THE WESTERN STATES SENDING WEAK SHORT-WAVES ACROSS THE SOUTHERN PLAINS LATE THIS WEEK INTO THIS WEEKEND. SOUTHERLY LOWER FLOW STRENGTHENS AS SURFACE LOW PRESSURE DEEPENS IN THE PLAINS BRINGING WARMER AND MORE HUMID AIR TO SOUTH CENTRAL TEXAS. MODELS HAVE BEEN TRENDING DRIER FOR SOUTH CENTRAL TEXAS AS THE SHORT-WAVES PASS BY TO THE NORTH OF OUR AREA. THE SHORT-WAVES MOVE ACROSS THURSDAY NIGHT...FRIDAY NIGHT INTO SATURDAY AND AGAIN ON SUNDAY. IN SPITE OF A RATHER MOIST AIRMASS...ONLY LIGHT RAIN SHOWERS ARE EXPECTED WITH THE PASSAGE OF THE SHORT-WAVES. A DRYLINE MOVES INTO THE AREA LATE SUNDAY WITH WELL ABOVE AVERAGE HIGHS IN THE 80S MOST AREAS. ANOTHER STRONG COLD FRONT IS EXPECTED SUNDAY NIGHT. BETTER DYNAMICS AND MOISTURE CONVERGENCE MAY GENERATE THUNDERSTORMS. HOWEVER...THEY WILL BE TOO ISOLATED TO MENTION. A MUCH COLDER WITH WELL BELOW AVERAGE TEMPERATURES AND DRIER AIRMASS IS EXPECTED FOR EARLY TO MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 35 64 50 75 / 0 0 - 10 - AUSTIN BERGSTROM INTL AIRPORT 55 28 64 47 75 / 0 0 - 10 - NEW BRAUNFELS MUNI AIRPORT 57 32 63 48 75 / 0 0 - 10 - BURNET MUNI AIRPORT 53 31 63 47 71 / 0 0 - 10 - DEL RIO INTL AIRPORT 56 37 64 47 74 / 0 0 - - - GEORGETOWN MUNI AIRPORT 53 30 62 46 71 / 0 0 - 20 - HONDO MUNI AIRPORT 58 33 65 46 77 / 0 0 - - - SAN MARCOS MUNI AIRPORT 56 32 63 47 75 / 0 0 - 10 - LA GRANGE - FAYETTE REGIONAL 57 34 66 53 76 / 0 0 - 20 10 SAN ANTONIO INTL AIRPORT 58 35 64 51 75 / 0 0 - 10 - STINSON MUNI AIRPORT 59 36 66 50 77 / 0 0 - 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...13 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Nov 13, 9:07 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 907 AM CST WED NOV 13 2013 TXZ171>173-183>194-202>209-217>225-228-141200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 907 AM CST WED NOV 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... FREEZING TEMPERATURES ARE EXPECTED ACROSS PARTS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TONIGHT. A FREEZE WARNING MAY BE NECESSARY ACROSS AREAS WHICH DID NOT FREEZE THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... FREEZING TEMPERATURES ARE EXPECTED ACROSS PARTS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS EARLY THURSDAY MORNING. TEMPERATURES WILL WARM TO ABOVE FREEZING DURING THE MID-MORNING HOURS ON THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.